Alert archive / Oklahoma / Flash Flood Warnings in 2020
Flash Flood Warning 35, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 31, 2020, 6:09 AM CDT for LeFlore County, Sequoyah County, Oklahoma; Crawford County, Sebastian County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2020, 6:09 AM CDT (11:09 UTC)
- Expired
- Aug 31, 2020, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, AR, Sebastian County, AR, LeFlore County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 11 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 922 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted.
220
WGUS54 KTSA 311109
FFWTSA
ARC033-131-OKC079-135-311415-
/O.NEW.KTSA.FF.W.0035.200831T1109Z-200831T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
609 AM CDT Mon Aug 31 2020
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Southwestern Crawford County in northwestern Arkansas...
Northern Sebastian County in west central Arkansas...
Southeastern Sequoyah County in east central Oklahoma...
Northeastern Le Flore County in southeastern Oklahoma...
* Until 915 AM CDT.
* At 609 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that may experience flash flooding include...
Fort Smith... Van Buren...
Sallisaw... Greenwood...
Barling... Muldrow...
Roland... Lavaca...
Arkoma... Gans...
Moffett... Fort Smith Regional Airport...
Jenny Lind... Bloomer...
Central City... Mill Creek...
Cottonwood... Braden...
Rye Hill... Ursula...
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3551 9480 3538 9408 3533 9408 3532 9408
3530 9408 3520 9428 3525 9444 3522 9445
3524 9448 3527 9457 3529 9460 3528 9465
3535 9478 3540 9489
FLASH FLOOD...RADAR INDICATED
$$
RBDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 3:27 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 31, 3:27 AM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 327 AM CDT Mon Aug 31 2020 .DISCUSSION... Widely scattered showers/thunderstorms starting to develop across NE OK in response to approaching upper wave in stronger low level jet axis. Moderate instability/fairly steep mid level lapse rates coupled with deep layer shear around 35 knots will support a large hail/damaging wind threat across portions of eastern Oklahoma this morning. In addition, with PWAT around 2 inches, locally heavy rainfall is likely in the stronger storms. This activity will begin to shift east into northwest Arkansas this morning and will likely begin to weaken as storms move into a more stable air- mass. Cold front will push into far northeast Oklahoma this afternoon with atmosphere becoming very unstable as low level moisture pools ahead of boundary with dew-points climbing in the upper 70s. Weak surface low progged along boundary may back winds enough for a limited tornado threat, however main threats will again be large hail/damaging winds. Thunderstorms are expected to increase in coverage through the evening hours with activity spreading into southeast Oklahoma/northwest Arkansas. With rainfall rates in the 1-2 inch per hour range in the stronger storms, localized flooding will be possible and a flash flood watch may be needed for some areas, especially south of I-44 where FFG has been lowered from the previous rainfall over the last few days. Multiple rounds of thunderstorms with a heavy rainfall will remain possible Tuesday into Wednesday as upper trough axis approaches from the northwest with upper low moving over the Four Corners region and into west Texas. More widespread flooding will be possible during this time including some main-stem river flooding. Depending on how quickly upper low progresses, precipitation chances may continue across southeast Oklahoma/northwest Arkansas Thursday with a few lingering showers into Friday across the south as front pushes south of the Red River. Cooler and less humid conditions expected over the weekend as weak surface ridge axis remains over NW AR. && .PRELIMINARY POINT TEMPS/POPS... TUL 92 72 84 71 / 40 70 80 60 FSM 90 73 83 72 / 50 60 90 70 MLC 91 72 82 70 / 50 70 90 80 BVO 91 68 84 68 / 40 70 80 50 FYV 87 68 81 68 / 50 70 90 60 BYV 89 69 83 69 / 40 70 90 60 MKO 88 71 82 70 / 50 60 90 70 MIO 88 69 83 69 / 30 70 90 40 F10 90 70 82 69 / 50 70 90 70 HHW 92 73 84 72 / 40 80 80 80 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....12
Hazardous weather outlook, Aug 31, 4:55 AM CDT, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 455 AM CDT Mon Aug 31 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 455 AM CDT Mon Aug 31 2020 ...SEVERE WEATHER LIKELY TODAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Late afternoon. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Late Afternoon. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Elevated. AREA...Eastern Oklahoma and west-central Arkansas. ONSET...This afternoon. DISCUSSION... Clusters of strong to severe thunderstorms have developed early this morning across portions of northeast Oklahoma and west- central Arkansas. Large hail and damaging winds will be likely in the stronger clusters. Storms are expected to weaken around mid morning as the low level jet begins to decrease. Additional severe thunderstorm development is expected across portions of northeast Oklahoma by late afternoon or early evening as a cold front moves into the area. This activity will likely spread into southeast Oklahoma and northwest Arkansas this evening into the overnight hours with large hail and damaging winds. In addition, very heavy rainfall is likely with localized flash flooding. A flash flood watch may be issued later today as the axis of heavy rainfall becomes more certain. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Severe Thunderstorm Potential...Heavy Rain Potential. WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential. THURSDAY AND FRIDAY...Thunderstorm Potential. SATURDAY...No Hazards. SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... The unsettled weather pattern will continue on Tuesday and Wednesday as an upper level trough approaches from the northwest. Multiple rounds of strong thunderstorms with very heavy rainfall will be possible including the potential for flash flooding. Main-stem river flooding may also become an issue as more widespread rainfall occurs over the duration of the event. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 31, 4:39 AM CDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Tulsa OK 439 AM CDT Mon Aug 31 2020 ARZ019-020-311015- Franklin AR-Crawford AR- 439 AM CDT Mon Aug 31 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRANKLIN AND NORTHEASTERN CRAWFORD COUNTIES UNTIL 515 AM CDT... At 439 AM CDT, a strong thunderstorm was located 3 miles northwest of Fern, moving southeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Ozark... Mountainburg... Mulberry... Fern... Jethro... Barnes... Bidville... Watalula... Piney... Toney... Locke... Turners Bend... Cecil... Lonelm... Cravens... Paradise... This includes Interstate 40 in Arkansas between mile markers 23 and 37. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3565 9417 3576 9399 3562 9370 3537 9392 TIME...MOT...LOC 0939Z 308DEG 19KT 3568 9404 Snider
Special weather statement, Aug 31, 4:58 AM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
458 AM CDT Mon Aug 31 2020
OKZ059-060-064-066-311045-
Tulsa OK-Okmulgee OK-Pawnee OK-Creek OK-
458 AM CDT Mon Aug 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CREEK...SOUTH CENTRAL
PAWNEE...NORTHWESTERN OKMULGEE AND SOUTHWESTERN TULSA COUNTIES UNTIL
545 AM CDT...
At 458 AM CDT, strong thunderstorms were located along a line
extending from 2 miles northwest of Yale to 5 miles south of
Kellyville. Movement was southeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Sapulpa... Glenpool...
Mannford... Drumright...
Kiefer... Mounds...
Kellyville... Oilton...
Jennings... Hallett...
Terlton... Maramec...
Liberty... Silver City...
This includes Interstate 44 between mile markers 194 and 211.
LAT...LON 3630 9669 3598 9602 3582 9601 3581 9627
3599 9662 3616 9662 3616 9682 3617 9682
TIME...MOT...LOC 0958Z 296DEG 23KT 3613 9674 3586 9624Special weather statement, Aug 31, 5:01 AM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
501 AM CDT Mon Aug 31 2020
ARZ019-029-OKZ068-069-072-074-076-311045-
Sebastian AR-Crawford AR-Haskell OK-Adair OK-Sequoyah OK-Cherokee OK-
Le Flore OK-
501 AM CDT Mon Aug 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD...WESTERN
SEBASTIAN...NORTHEASTERN HASKELL...SEQUOYAH...SOUTHWESTERN ADAIR...
NORTHEASTERN LE FLORE AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 545 AM
CDT...
At 501 AM CDT, strong thunderstorms were located along a line
extending from 2 miles west of Brushy Lake State Park to 4 miles
south of Roland. Movement was southeast at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Fort Smith... Van Buren...
Sallisaw... Cedarville...
Greenwood... Alma...
Barling... Pocola...
Muldrow... Roland...
Lavaca... Spiro...
Arkoma... Mansfield...
Hackett... Huntington...
Bonanza... Midland...
Gans... Marble City...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 15.
Interstate 40 in Oklahoma between mile markers 297 and 328.
Interstate 540 between mile markers 1 and 14.
Interstate 49 near mile marker 22.
LAT...LON 3508 9420 3508 9422 3506 9425 3506 9423
3500 9423 3536 9497 3573 9492 3549 9416
TIME...MOT...LOC 1001Z 317DEG 26KT 3555 9487 3535 9453Local storm report, Aug 31, 5:23 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
523 AM CDT MON AUG 31 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TSTM WND GST 5 SSE HASKELL 35.75N 95.64W
08/31/2020 M56 MPH MUSKOGEE OK MESONET
&&
SNIDERLocal storm report, Aug 31, 5:42 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
542 AM CDT MON AUG 31 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 AM TSTM WND GST 2 S MUSKOGEE 35.72N 95.37W
08/31/2020 M59 MPH MUSKOGEE OK ASOS
MEASURED AT DAVIS FIELD JUST SOUTH OF MUSKOGEE.
&&
SNIDERSpecial weather statement, Aug 31, 5:49 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
549 AM CDT Mon Aug 31 2020
OKZ068-069-311115-
Adair OK-Cherokee OK-
549 AM CDT Mon Aug 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ADAIR AND SOUTHEASTERN
CHEROKEE COUNTIES UNTIL 615 AM CDT...
At 549 AM CDT, a strong thunderstorm was located 5 miles northwest of
Bunch, moving east at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Bunch... Cookson...
Cherokee Landing State Park...
LAT...LON 3564 9457 3564 9473 3568 9496 3583 9488
3575 9453
TIME...MOT...LOC 1049Z 283DEG 23KT 3574 9482The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 3:06 AM CDT | Special Weather Statement | TSA | Creek, Tulsa | 24 min |
| Aug 31, 3:29 AM CDT | Special Weather Statement | TSA | Tulsa | 46 min |
| Aug 31, 3:48 AM CDT | Special Weather Statement | TSA | Okmulgee | 42 min |
| Aug 31, 3:55 AM CDT | Special Weather Statement | TSA | Sequoyah | 35 min |
| Aug 31, 4:16 AM CDT | Special Weather Statement | TSA | Okmulgee | 29 min |
| Aug 31, 4:19 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee, Tulsa, Wagoner | 41 min |
| Aug 31, 4:43 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Wagoner | 62 min |
| Aug 31, 4:58 AM CDT | Special Weather Statement | TSA | Creek | 47 min |
| Aug 31, 5:01 AM CDT | Special Weather Statement | TSA | Sequoyah | 44 min |
| Aug 31, 5:10 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 50 min |
| Aug 31, 5:45 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 45 min |
| Aug 31, 5:49 AM CDT | Special Weather Statement | TSA | Adair | 26 min |
| Aug 31, 6:14 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Haskell, LeFlore, Sequoyah | 61 min |
| Aug 31, 7:16 AM CDT | Special Weather Statement | TSA | LeFlore | 44 min |
| Aug 31, 7:30 AM CDT | Flash Flood Warning | TSA | LeFlore | 4 hr |
| Aug 31, 9:02 AM CDT | Flash Flood Warning | TSA | LeFlore, Sequoyah | 3 hr |
| Aug 31, 2:06 PM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Choctaw, Creek, Haskell, Latimer and 8 more | 55 hr |
| Aug 31, 2:11 PM CDT | River Flood Warning | TSA | LeFlore | 4 days |
| Aug 31, 4:53 PM CDT | Special Weather Statement | TSA | Osage | 37 min |
| Aug 31, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 62 min |
| Aug 31, 5:32 PM CDT | Special Weather Statement | TSA | Osage | 28 min |
| Aug 31, 6:05 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 40 min |
| Aug 31, 6:06 PM CDT | Special Weather Statement | TSA | Osage | 24 min |
| Aug 31, 6:09 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 51 min |
| Aug 31, 6:36 PM CDT | Special Weather Statement | TSA | Pawnee | 24 min |
| Aug 31, 6:39 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 51 min |
| Aug 31, 4:39 AM CDT | Special Weather Statement | TSA | Franklin | 36 min |
| Aug 31, 7:01 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 44 min |
| Aug 31, 7:46 AM CDT | Special Weather Statement | TSA | Sebastian | 14 min |
Nearby
Flash Flood Warnings in Oklahoma, 2020Flash Flood Warnings in Arkansas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.